Taper off prednisone?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kgirlie
Regular Member


Date Joined Jan 2008
Total Posts : 101
   Posted 2/18/2008 4:55 PM (GMT -7)   
My GI doc put me on 30 mg of prednisone to help with a flare. She said she will start to taper me when I feel better. It has been two weeks since I have been on it. I feel better, no D, little stomach pain, but I am nausaus, tired but not as tired as I was and I am achy. Is that the flare or the prednisone? I want to start weening off, my doc said no more that 5 mg at a time, but I don't want to be sick again. If I taper do you think I will maintain with no flare with my pentasa? Let me know what you all think.
 
Thanks,
Kgirlie 
Kgirlie
 
27 year old female dx with CD in 2001. Pentasa 4 g/day, Prednisone 30 mg/day, Amytripaline 25mg/day, Lexapro 20 mg/day, Maxalt 10 mg as needed. Mother of son, 3, and daughter, 6 months.  


Lady G
Regular Member


Date Joined Sep 2006
Total Posts : 321
   Posted 2/18/2008 5:17 PM (GMT -7)   
basically with Pred you will always have to taper off, its not really a drug you can stay on permanent and you cannot just drop it suddenly either, even if you are feeling good. I am doing the exact same thing right now, I am on 40 mg for two weeks, then down by 5mg every week til basically done with some half mgs taken off instead of full by the end, its going to be confusing, but yeah, tapering is something thats NEEDED with these meds, if you feel worse when going off them, that would probably be up to your doctor on the next steps or meds. If you do keep in a flare, there are other choices they can move you too aside from pentasa that won't involve staying on the pred either....theres always lots of options.
26 year old, married. Diagnosed with Crohns at 17, suspected of having for at least a year or so before that.  Alot of Crohns in my family history.  No surgeries yet. Taking Entocort.  Possible Fistula.


gumby44
Veteran Member


Date Joined Nov 2007
Total Posts : 4101
   Posted 2/18/2008 6:23 PM (GMT -7)   
Make sure to taper slowly, and if you begin to flare, stay on the level you are at for longer. For example, if you taper from 30 to 25 mg, you may wait two weeks instead of one to move down if needed. Pentasa works great for some people, and not so good for others. I'm taking Pentasa, and I'm still trying to decide if I need stronger meds. Keep communicating with your doc, who will help you figure it out
49 yr. old female, diagnosed with Crohn's in small intestine and terminal ileum Sept-Oct. 2007
currently taking Pentasa 2750 mg- 9pills/day and on and off Prednisone for flares


sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 2/18/2008 6:27 PM (GMT -7)   
If you are unusually tired that is probably you still being in a flare as pred usually caused excess energy. I know you want off the stuff but if it were me I would wait a week to give myself time to feel better then taper off slowly.
Do continue communicating with your doc they are the best source of advice.
Sj

gumby44
Veteran Member


Date Joined Nov 2007
Total Posts : 4101
   Posted 2/18/2008 7:38 PM (GMT -7)   
I would get really tired for a day or two every time I dropped the pred dose by 5mg. Had you already started tapering?
49 yr. old female, diagnosed with Crohn's in small intestine and terminal ileum Sept-Oct. 2007
currently taking Pentasa 2750 mg- 9pills/day and on and off Prednisone for flares


kgirlie
Regular Member


Date Joined Jan 2008
Total Posts : 101
   Posted 2/18/2008 8:02 PM (GMT -7)   

I haven't tapered yet, but I might have over done it yesterday. I am tired to day, but the last few days I have had more energy. I don't know how to take it easy. I am working on that. That is a great idea though to taper and then hold off for a week or so. I am definatley going to take it slow. Thanks for the advice ;)

Kgirlie


Kgirlie
 
27 year old female dx with CD in 2001. Pentasa 4 g/day, Prednisone 30 mg/day, Amytripaline 25mg/day, Lexapro 20 mg/day, Maxalt 10 mg as needed. Mother of son, 3, and daughter, 6 months.  


Bspbtwins
Regular Member


Date Joined Jan 2008
Total Posts : 27
   Posted 2/19/2008 4:59 AM (GMT -7)   
I was tapering 10mg every 2 weeks and it was tooo much for me. I am now doing 5mg every 2 weeks. I feel exhausted right now but I am trying to hang in there. I would rather be tired than cramps. Even though I want off fast I feel like 5mg. every 2 weeks will be better for my body when I dropped 10mg. I started cramping and feeling awful.
Diagnosed with CD in Jan. 2008. 
Meds Currently on: Prednisone 30mg, Azathioprine, Sulfsalazene, folic Acid, and Ambian for zzzz's.
 
I choose joy... I will invite my God to be the God of circumstance. I will refuse the temptation to be cynical... the tool of the lazy thinker. I will refuse to see people as anything less than human beings, created by God. I will refuse to see any problem as anything less than an opportunity to see God. ~Max Lucado
                          


Trsora1
Regular Member


Date Joined Nov 2007
Total Posts : 111
   Posted 2/19/2008 12:29 PM (GMT -7)   
i have tried that for a year straight up to 80 down to 10 and would flare.  Since so hard to get off steriods try this.  I am doing alternating for two week each at a time. all the other time i was on predisone this time im on sol medrol.  I go 12 one day 10 the next and so on for two weeks then have to drop to straight 10mg for two weeks.  and son on right now down to straight 4mg.  Tom i will start 4/2 and then straight 2 and hopefully i can successfully get off steriods.  I am also on 6 pentasa a day and do injections of humira

kgirlie
Regular Member


Date Joined Jan 2008
Total Posts : 101
   Posted 2/19/2008 6:16 PM (GMT -7)   

Thanks for the advice. I am starting to ween by 5 mg. Tomorrow I will start 25 mg so we'll see how that goes. I now know if I start feeling flared to stick with where I am at because I don't want to be as sick as I was.

Thanks Again,

Kgirlie


Kgirlie
 
27 year old female dx with CD in 2001. Pentasa 4 g/day, Prednisone 30 mg/day, Amytripaline 25mg/day, Lexapro 20 mg/day, Maxalt 10 mg as needed. Mother of son, 3, and daughter, 6 months.  


teAlexis
New Member


Date Joined Jul 2010
Total Posts : 15
   Posted 2/25/2011 5:00 PM (GMT -7)   
I've been on 40 mg of prednisone for my autoimmune disease. The Rheumy says I can taper to 30 mg til I get to see the Hematologist on Mar 9. Then I see her on the 31st.

Played tennis for the first time in 4 mos. My heart rate seemed speeded up while playing.

eyes

BellsforHer
Regular Member


Date Joined Oct 2005
Total Posts : 429
   Posted 2/26/2011 7:06 AM (GMT -7)   
I'm so ready to taper but like most of you tapering worries me. I've been on 40mg for 2 weeks now and my dr was saying total 3-4 weeks. I'm calling him Monday to see. I'd like to start my taper. You would think only cutting back by 5mg wouldn't be that bad ;-) Good luck to you on your taper!!
36 year old Female and mother of 2 girls.

Low residue diet to get over flare
Prednisone 40 mg per day-hoping to taper in the next 2 weeks
Protonics 1X per day
Remicde every 6 weeks
Ultracet-as needed for pain
Rainbow Light Women's One- Food-Based Multivitamin
Ultra-Flora Critical Care Pro-biotic daily
Udo's Omega 3-6-9 oil daily
Lots of water and fish, no fast food, limit sugar and no dairy :)

GKD
New Member


Date Joined Dec 2011
Total Posts : 1
   Posted 12/22/2011 11:39 PM (GMT -7)   
I've just finished my 2nd set of prednisone in 1 month for asthma....40mg for 4 days, 30mg for 4 days, 20mgs for 4 days, and then 10mgs for 3 days. 2-3 days after ending my asthma flares up worst then before...I called the dr and the nurse said that I don't have to wean down lower than 5 mgs....I've been reading that if you drop too quickly from a high dose that you need to go down to 5mg for a few weeks then drop it to 2.5mg for a few weeks to get your body to start producing on its own....she said if I knew this then why not tell the dr...I said I'm not a PHD and the dr should know that is how the drug works....any help would be appreciated.

I forgot to say that I'm also taking coumadine 5mg every day for a previous DVT...had 3 clots in the legs in May 2011 and the 1st time had 3 in March 1992 when pregnant for my son....

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 12/23/2011 8:30 AM (GMT -7)   
GKD this post is over 3 years old. You might be better served to start a new post, so you get more attention. Most tend to ignore these older posts thinking they already responded. Good luck!
Gail*Nanners*
Crohn's Disease for over 36 years. Currently on Asacol, Prilosec, Estrace, Atenolol, Percoset prn, Zofran, Phenergan, Probiotics, Calcium, Vit D, Folic Acid, Magnesium & Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis. Currently my Crohns is in remission, but my joints are going crazy
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 1:16 AM (GMT -7)
There are a total of 2,736,238 posts in 301,363 threads.
View Active Threads


Who's Online
This forum has 151453 registered members. Please welcome our newest member, LvGuy1.
173 Guest(s), 2 Registered Member(s) are currently online.  Details
Nomar Lupron 4 Me, celebrate life


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer